Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Hyperparathyroidism - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Thyroid Problem and Hormonal Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   I was diagnosed with hyperparathyroid over a year ago. in the past few months my eylids on left eye especially is drooping more and more. It seems my eye gets stuck when i go to sleep.
Doctor :   Hi
Doctor :   Ok, Are you on hormonal therapy or medication for your problem ?
User :   No i was told only cure for parathyroid is surgery
Doctor :   May I know your age ?
User :   61
Doctor :   Ok,A calcimimetic (cinacalcet) is a new type of drug to be considered as a potential therapy for some people with primary and secondary hyperparathyroidism on dialysis. It is recognised by the body as if it is calcium, in other words, it mimics the effect of calcium in your tissues. This tricks your body into thinking there is more calcium in the blood which reduces PTH release from parathyroid glands, leading to lower calcium and phosphorus levels in your blood. Calcimimetics control PTH release from parathyroid glands without increasing calcium and phosphorus levels. The most common side effects of calcimimetics are mild or moderate nausea and vomiting.
Doctor :   It is also called Sensipar.
Doctor :   Has the endocriniogist specified whether it is Primary or Secondary Hyperparathyroidism ?
User :   No i was just told i had it and i had to have the bad gland removed even though could not find it from the CT scan
Doctor :   Ok, Have you been advised by a proper Endocrinologist ?
User :   a kaiser doctor
Doctor :   Ok.
Doctor :   I would advice the followwing steps : Doctor :   1. Blood tests to see if there is hypocalcemia and or hypophosphatemia ?
Doctor :   2. To see if there is a any Renal Osteodystrophy ? By testing RFT.
Doctor :   3. And only an Endocrinologist can help you with this and properly advice you after physical and clinical examination .
Doctor :   Please do let me know if you have any thing else to ask and I can help you with ?
User :   No nothing except is the droopy eye problem probably caused by this condition? i will see someone. Thank you
Doctor :   The symptoms you have are the common manifestations of hyperparathyroidism and include weakness, muscle fatigue, muscle soreness,
Doctor :   These are very common and can be reduced only if the hyperparathyroidism is treated.
User :   thank you
Doctor :   Thank you for consulting me
Doctor :   Take care, bye fo rnow.
Question is related to
Diseases and Conditions
Other doctor chats you may be interested in
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor